MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC BLUE HAND PIECE; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC BLUE HAND PIECE; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number HARHPBL
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 11/20/2025.D4 batch #: y7002k.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This is an analysis of a set of images submitted for evaluation.The image provided by the customer shows an harhpbl with the endcap dislodged.Based on the photo, the reported event was confirmed.However, no conclusion could be reached as to how this issue occurred through photo analysis.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during the execution of the operative procedure in the parotid region and neck area; while preparing the instruments and connecting the harmonic focus scissors, a separation was observed between the upper metal part and the rest of the metal segment to which the silicone cable is attached.The incident occurred at the beginning of the surgical procedure, during the verification of the functionality of the device and instruments.No consequences were recorded for the patient, medical staff, or the environment.The surgical procedure was continued without additional complications.According to the hospital staff, there was no mechanical manipulation in terms of unprofessional handling, nor was there any fall of the instrument.The instrument was used in accordance with standard procedures.After each use, the instruments are: mechanically wiped with a damp cloth, disinfected, stored in a designated box, sterilized in a uv sterilizer before the start of the next surgical procedure.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/4/2025 d4 batch #: y7018v additional information was obtained: the hospital staff confirmed that the cable with serial number (b)(6) was sent for analysis as the cable with serial number (b)(6).Corrected data: d4 serial, d4 udi # investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the device was received with the cable insulation damaged.However this did not create a functional issue.The device was connected to a generator, evaluated with a test instrument and was found to be functional.An image provided by the customer shows an harhpbl with the endcap dislodged and this could not be confirmed during the analysis.Possible causes that may have contributed to the cable damage include the cable being ran over, or getting tangled by the cart wheels.As part of the quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch y7018v, and no non-conformances were identified.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/22/2025.D4 batch #: y70501.Incorrect device was originally analyzed.Corrected data: d4 serial and udi#, h4, h6, h11 investigation summary.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the device was received with the end cap dislodged from the housing.No functional testing could be performed due to the device receiving condition.An image provided by the customer shows an harhpbl with the endcap dislodged and this could be confirmed during the analysis.No conclusion could be drawn as to what caused the end cap to dislodge.However, it is recommended to use the disposable torque wrench to loosen the disposable device from the handpiece.A manufacturing record evaluation was performed for the finished device batch y70501, and no non-conformances were identified.

Brand Name
HARMONIC BLUE HAND PIECE
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key23610070
Report Number3005075853-2025-08931
Device Sequence Number13073787
Product Code LFL
UDI-Device Identifier20705036023446
UDI-Public(01)20705036023446
Combination Product (Y/N)N
PMA/510(K) Number
K063192
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHARHPBL
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/10/2025
Supplement Date Received by Manufacturer11/26/2025
12/08/2025
Initial Report FDA Received Date11/20/2025
Supplement Report FDA Received Date12/04/2025
12/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR.
Patient SexUnknown